Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 24, 2006, 11:03 AM PST for 5 counties in California; 7 counties in Nevada. It took effect at Mar 25, 2006, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2006, 11:03 AM PST (19:03 UTC)
- In effect from
- Mar 25, 2006, 4:00 AM PST
- Expired
- Mar 25, 2006, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 10 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 241903 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1103 AM PST FRI MAR 24 2006 ...WINTER STORM WILL BRING STRONG WINDS AND HIGH ELEVATION SNOW TO THE SIERRA AND WESTERN NEVADA... .A STORM OVER THE EASTERN PACIFIC WILL MOVE INTO THE CALIFORNIA COAST TONIGHT THEN ACROSS THE SIERRA AND WESTERN NEVADA SATURDAY. STRONG WINDS WILL INCREASE OVERNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. PERIODS OF HEAVY SNOW WILL ALSO DEVELOP IN THE HIGH SIERRA ON SATURDAY WHICH WILL COMBINE WITH STRONG WINDS TO PRODUCE AREAS OF BLOWING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA BETWEEN LATE TONIGHT AND SATURDAY EVENING...PREPARE FOR HAZARDOUS DRIVING CONDITIONS... ESPECIALLY IN THE HIGH SIERRA AND OVER MOUNTAIN PASSES. TRAVEL SHOULD BE COMPLETED THIS EVENING IF POSSIBLE. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ070-071-073-NVZ003-005-250630- /O.NEW.KREV.WI.Y.0014.060325T1200Z-060326T0200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 1103 AM PST FRI MAR 24 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY SATURDAY MORNING. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN THE HIGHER ELEVATIONS AND IN WIND PRONE AREAS ALONG HIGHWAY 395. SNOW WILL ALSO DEVELOP IN THE HIGHER ELEVATIONS OF THE SIERRA SATURDAY MORNING AND BECOME HEAVY AT TIMES THROUGH THE AFTERNOON. WINDS WILL COMBINE WITH SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE HIGHER ELEVATIONS AND OVER MOUNTAIN PASSES MAKING TRAVEL CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ001-004-250630- /O.NEW.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 1103 AM PST FRI MAR 24 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 12 NOON PST TO 8 PM PST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN WIND PRONE AREAS. BLOWING DUST WILL REDUCE VISIBILITY IN LOCAL SPOTS ESPECIALLY ALONG HIGHWAY 50 FROM DAYTON TO SILVER SPRINGS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BENINATO
5 follow-up statements
000 WWUS75 KREV 250600 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1000 PM PST FRI MAR 24 2006 ...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND WESTERN NEVADA... .A STORM OVER THE EASTERN PACIFIC WILL MOVE INTO THE CALIFORNIA COAST TONIGHT THEN ACROSS THE SIERRA AND WESTERN NEVADA SATURDAY. WINDS WILL CONTINUE TO INCREASE TONIGHT AND PERSIST THROUGH SATURDAY EVENING AS A COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY SNOW WILL ALSO DEVELOP IN THE HIGH SIERRA ON SATURDAY WHICH WILL COMBINE WITH STRONG WINDS TO PRODUCE AREAS OF BLOWING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT AND SATURDAY...PREPARE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES. CAZ070-071-073-NVZ003-005-251400- /O.CON.KREV.WI.Y.0014.060325T1200Z-060326T0200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 1000 PM PST FRI MAR 24 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY EARLY SATURDAY MORNING. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER RIDGES MAY REACH 100 MPH...ESPECIALLY IN MONO COUNTY. SNOW WILL ALSO MOVE INTO HIGHER ELEVATIONS OF THE SIERRA SATURDAY MORNING AND BECOME HEAVY AT TIMES THROUGH THE AFTERNOON. WINDS WILL COMBINE WITH SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE HIGHER ELEVATIONS AND OVER MOUNTAIN PASSES MAKING TRAVEL CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY EVENING. $$ NVZ001-004-251400- /O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 1000 PM PST FRI MAR 24 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. LOCAL GUSTS MAY REACH 60 MPH IN WIND PRONE AREAS. BLOWING DUST WILL REDUCE VISIBILITY BELOW ONE MILE ALONG HIGHWAY 50 FROM DAYTON TO FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO LOVELOCK. WINDS WILL DECREASE ON SATURDAY EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. $$ BRONG
000 WWUS75 KREV 251236 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 436 AM PST SAT MAR 25 2006 ...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND WESTERN NEVADA... .A PACIFIC STORM WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA TODAY. STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY SNOW WILL ALSO DEVELOP IN THE HIGH SIERRA TODAY...WHICH WILL COMBINE WITH THE STRONG WINDS TO PRODUCE AREAS OF BLOWING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA OR WESTERN NEVADA TODAY... PREPARE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES. CAZ070-071-073-NVZ003-005-252000- /O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 436 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS MORNING. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER RIDGES MAY REACH 100 MPH...ESPECIALLY IN MONO COUNTY. SNOW WILL ALSO MOVE INTO HIGHER ELEVATIONS OF THE SIERRA THIS MORNING AND WILL BECOME HEAVY AT TIMES THROUGH THIS AFTERNOON. WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE HIGHER ELEVATIONS...AND OVER MOUNTAIN PASSES...MAKING TRAVEL CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE THIS EVENING. $$ NVZ001-004-252000- /O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 436 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 55 MPH THIS AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. LOCAL GUSTS MAY REACH 60 MPH IN WIND PRONE AREAS. BLOWING DUST WILL REDUCE VISIBILITY BELOW ONE MILE ALONG HIGHWAY 50 FROM DAYTON TO FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO LOVELOCK. WIND SPEEDS WILL DECREASE THIS EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. $$
000 WWUS75 KREV 251939 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1139 AM PST SAT MAR 25 2006 ...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND WESTERN NEVADA... .A PACIFIC STORM WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA TODAY. STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY SNOW IN THE HIGH SIERRA WILL COMBINE WITH THE STRONG WINDS TO PRODUCE AREAS OF BLOWING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA OR WESTERN NEVADA TODAY... PREPARE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES. CAZ070-071-073-NVZ003-005-260200- /O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 1139 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER RIDGES MAY REACH 100 MPH...ESPECIALLY IN MONO COUNTY. IN ADDITION...SNOW WILL BE HEAVY AT TIMES OVER THE HIGHER ELEVATIONS OF THE SIERRA THROUGH THIS AFTERNOON. WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE HIGHER ELEVATIONS...AND OVER MOUNTAIN PASSES...MAKING TRAVEL CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE THIS EVENING. $$ NVZ001-004-260400- /O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 1139 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. AS A COLD FRONT SWEEPS THROUGH THE AREA. LOCAL GUSTS MAY EXCEED 60 MPH IN WIND PRONE AREAS AND NEAR THUNDERSTORMS. BLOWING DUST WILL REDUCE VISIBILITY BELOW ONE MILE AT TIMES ALONG HIGHWAY 50 FROM SILVER SPRINGS TO FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO LOVELOCK. WIND SPEEDS WILL DECREASE THIS EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. $$ MJD
000 WWUS75 KREV 260145 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 545 PM PST SAT MAR 25 2006 CAZ070-071-073-NVZ003-005-260245- /O.EXP.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 545 PM PST SAT MAR 25 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. LOCAL WIND GUSTS UP TO 40 MPH WILL CONTINUE AT TIMES THROUGH THIS EVENING BUT THE THREAT OF WIDESPREAD STRONG WIND GUSTS HAS ENDED. $$ NVZ001-004-260400- /O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 545 PM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH 8 PM MAINLY EAST OF HIGHWAY 95...WITH WINDS EXPECTED TO DIMINISH LATER IN THE EVENING. $$ MJD
000 WWUS75 KREV 260338 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 738 PM PST SAT MAR 25 2006 NVZ001-004-260445- /O.EXP.KREV.WI.Y.0014.000000T0000Z-060326T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 738 PM PST SAT MAR 25 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING OVER PERSHING...CHURCHILL AND MINERAL COUNTIES. WEST WINDS ARE CURRENTLY BLOWING AT 10 TO 20 MPH WITH GUSTS TO 35 MPH AND WILL DECREASE TO 10 MPH AND SHIFT TO THE NORTHWEST AFTER MIDNIGHT. $$ BRONG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:30 AM PST, 7 hours 33 minutes earlier.
Area forecast discussion, Mar 24, 3:30 AM PST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 330 AM PST FRI MAR 24 2006 .SHORT TERM... UPPER RIDGE HAS MOVED OVER THE ROCKIES WHILE INITIAL WAVE ASSOCIATED WITH THE DEEP GULF OF ALASKA LOW IS CURRENTLY MOVING INTO THE PACNW. BAND OF PRECIPITATION ASSOCIATED WITH THIS WAVE CURRENTLY BANKING UP ALONG THE NRN SIERRA WITH NUMEROUS SHOWERS BEHIND IT OVER NRN CALIFORNIA. MOIST SWLY FLOW COMBINED WITH WEAK WAA TODAY WILL BRING PERIODS OF LIGHT RAIN OR SNOW ALONG THE SIERRA FROM TAHOE NORTH WITH SOME MAINLY VIRGA SHOWERS JUST EAST OF THE CREST. WINDS WILL BE AN ISSUE TODAY AS GRADIENTS TIGHTEN OVER NRN CALIFORNIA. MOUNTAIN TOP SENSORS ARE ALREADY GUSTING AROUND 70 MPH AND MOST VALLEY LOCATIONS HAVE STAYED BREEZY OVERNIGHT. WINDS WILL INCREASE BY LATE THIS MORNING WARMING THE LEESIDE VALLEYS TO TEMPERATURES RIGHT AROUND YESTERDAYS READINGS. THE MAIN UPPER TROUGH MOVES INTO CALIFORNIA AROUND MIDNIGHT TONIGHT CAUSING MODERATE TO HEAVY PRECIP IN THE CENTRAL AND NRN SIERRA. SNOW LEVELS START OUT NEAR 7000 FEET AND DROP BELOW 6000 FEET BY LATE SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. LATEST MODEL RUNS HAVE BEEN SLIGHTLY SLOWER WITH THE FRONT...GENERATE LESS QPF...AND HAVE STRONGER WINDS AHEAD OF IT. IF THIS SCENARIO PLAYS OUT...WOULD MOST LIKELY ONLY SEE ADVISORY LEVEL SNOWS IN THE SIERRA AND POSSIBLY HIGH WIND CRITERIA IN THE LEESIDE VALLEYS SATURDAY MORNING. WITH THIS UNCERTAINTY...WILL LET THE DAY SHIFT LOOK AT 12Z MODELS AND DECIDE ON ADVISORY OR WARNING FOR THE SIERRA AND POSSIBLE HIGH WIND WATCH FOR WRN NEVADA VALLEYS. PRECIP ENDS RATHER QUICKLY SATURDAY EVENING AS RIDGING MOVES INTO THE WEST COAST PUSHING THE DISTURBANCE EAST OF THE AREA. RIDGE BUILDS SUNDAY WITH TEMPERATURES TRYING TO GET BACK TO NORMAL VALUES. CLOUDS BEGIN TO INCREASE SUNDAY NIGHT AHEAD OF THE NEXT PACIFIC SYSTEM. JORDAN && .LONG TERM...MONDAY THROUGH THURSDAY... UPPER TROUGH APPROACHES THE WEST COAST MONDAY WITH INCREASING CLOUDS OVER THE AREA ALONG WITH GUSTY SOUTH WINDS. HIGHS MONDAY WILL REACH UPPER 50S TO LOWER 60S OVER WESTERN NV VALLEYS ALTHOUGH CLOUDS AND WIND WILL MAKE IT FEEL A BIT COOLER THAN THAT. PRECIPITATION SPREADS ACROSS NORTHERN CA AND WESTERN EXTREME WESTERN NV MONDAY NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE UPPER TROUGH MOVES INLAND. THIS TROUGH SPLITS AS IT MOVES INLAND BUT SHOULD STILL BE STRONG ENOUGH TO BRING A GOOD SHOT OF SNOW TO THE SIERRA AND SOME RAIN OR SNOW SHOWERS TO THE WESTERN NV VALLEYS. THE GFS MOVES THE TROUGH EAST OF THE AREA ON WEDNESDAY WITH A FLAT RIDGE IN PLACE ON THURSDAY. MOST OF THE 00Z GFS ENSEMBLE CHARTS SHOW RIDGING OF VARYING DEGREES ALONG THE WEST COAST THURSDAY...ALTHOUGH A MINORITY HINT AT A WEAK TROUGH MOVING ACROSS THE CWA...AN IDEA SUPPORTED BY THE ECMWF AND CANADIAN MODELS. WILL LEAVE PRECIP OUT OF FORECAST FOR NOW AND SEE IF LATER RUNS CAN SHOW BETTER AGREEMENT. RC && .AVIATION... VFR. SCATTERED SHOWERS TO MOVE ACROSS NORTHERN CA TODAY AND EXTEND NORTH INTO SOUTHERN OREGON. PRECIPITATION WILL INCREASE TONIGHT WITH LOCAL MVFR CONDITIONS DEVELOPING AFT 06Z. && .REV WATCHES/WARNINGS/ADVISORIES... NV...WINTER STORM WATCH FRI NGT THRU SAT MORNING NVZ002 CA...WINTER STORM WATCH FRI NGT THRU SAT MORNING CAZ072 &&
Hazardous weather outlook, Mar 24, 11:00 AM PST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 1100 AM PST FRI MAR 24 2006 CAZ070>073-NVZ001>005-251500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 1100 AM PST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY A WINTER STORM WARNING IS NOW IN EFFECT FROM 1 AM TONIGHT THROUGH 1 PM SATURDAY FOR THE GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING IS IN EFFECT THROUGH 1 PM SATURDAY FOR THE GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMM
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:51 AM PST | Winter Storm Warning | REV | Alpine, El Dorado, Nevada, Placer | 26 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.